Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 24, 2015, 2:17 PM CDT for 15 counties in Kansas. It took effect at Oct 25, 2015, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 2:17 PM CDT (19:17 UTC)
- In effect from
- Oct 25, 2015, 4:00 AM CDT
- Expired
- Oct 25, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WWUS73 KTOP 241917 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 217 PM CDT SAT OCT 24 2015 KSZ008-009-020>022-034>036-251000- /O.NEW.KTOP.FR.Y.0002.151025T0900Z-151025T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA... CLAY CENTER...MANHATTAN...MINNEAPOLIS...ABILENE...JUNCTION CITY 217 PM CDT SAT OCT 24 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * TIMING...PATCHY FROST IS POSSIBLE DURING THE PREDAWN HOURS AND THROUGH SUNRISE. * TEMPERATURE...LOWS ARE EXPECTED TO RANGE FROM 35 TO 37 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... VEGETATION THAT IS WISHED TO BE PROTECTED SHOULD BE MOVED INSIDE OR COVERED AND VEGETABLES HARVESTED. && $$ WOLTERS
2 follow-up statements
534 WWUS73 KTOP 250621 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 121 AM CDT SUN OCT 25 2015 DEFAULT OVERVIEW SECTION KSZ010>012-023-024-037-038-251400- /O.EXA.KTOP.FR.Y.0002.151025T0900Z-151025T1400Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-MORRIS-WABAUNSEE- INCLUDING THE CITIES OF...MARYSVILLE...SENECA...HIAWATHA... WAMEGO...HOLTON...COUNCIL GROVE...ALMA 121 AM CDT SUN OCT 25 2015 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP DURING THE PREDAWN HOURS AND THROUGH SUNRISE. * TEMPERATURE...LOWS ARE EXPECTED TO RANGE FROM 33 TO 37 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... VEGETATION THAT IS WISHED TO BE PROTECTED SHOULD BE MOVED INSIDE OR COVERED AND VEGETABLES HARVESTED. && $$ KSZ008-009-020>022-034>036-251400- /O.CON.KTOP.FR.Y.0002.151025T0900Z-151025T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA... CLAY CENTER...MANHATTAN...MINNEAPOLIS...ABILENE...JUNCTION CITY 121 AM CDT SUN OCT 25 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...AREAS OF FROST ARE EXPECTED TO DEVELOP DURING THE PREDAWN HOURS AND THROUGH SUNRISE. * TEMPERATURE...LOWS ARE EXPECTED TO RANGE FROM 33 TO 37 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... VEGETATION THAT IS WISHED TO BE PROTECTED SHOULD BE MOVED INSIDE OR COVERED AND VEGETABLES HARVESTED. && $$
207 WWUS73 KTOP 251355 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 855 AM CDT SUN OCT 25 2015 KSZ008>012-020>024-034>038-251500- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-151025T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...MARYSVILLE... SENECA...HIAWATHA...CONCORDIA...CLAY CENTER...MANHATTAN... WAMEGO...HOLTON...MINNEAPOLIS...ABILENE...JUNCTION CITY... COUNCIL GROVE...ALMA 855 AM CDT SUN OCT 25 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. EARLY MORNING TEMPERATURES DROPPED INTO THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF PATCHY FROST. TEMPERATURES WILL BE STEADILY RISING THROUGH THE MORNING SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 11:50 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 24, 11:50 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 1150 AM CDT SAT OCT 24 2015 ...AVIATION UPDATE... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CDT SAT OCT 24 2015 Early Saturday morning, cold advection was occurring across the region in the wake of Friday evening's cold front. The coldest air was lagging the front to the northwest though and winds have remained gusty through much of the night so temperatures have been relatively slow to fall. Additionally, widespread low cloud cover has built into most of the forecast area while upper level clouds have been streaming north from convection over Texas...also helping to moderate temperatures. Drier air will advect into the area in the low levels during the day time hours and expect the low clouds to break up and move out by mid day. The high clouds look more likely to persist though, perhaps into the overnight hours as convection continues across Texas and the jet carries upper moisture well north. The main question during the day is if these clouds will be thick enough to keep temperatures cooler, and did trend slightly cooler than the previous forecast. While winds will gust to 20-25 mph through the day, they will become calm overnight as surface high pressure moves overhead. This points to very cool temperatures in areas without cloud cover, but there is a legitimate chance for at least the southeast portion of the forecast area...and perhaps the majority of the forecast area to be impacted by high cirrus. If skies are indeed clear, could end up with some patchy frost, particularly near/north of I-70...but for now have trended toward keeping some cloud cover in the area with slightly warmer temperatures and limited frost potential. .LONG TERM...(Sunday THROUGH Friday) ISSUED AT 338 AM CDT SAT OCT 24 2015 On Sunday and Monday the region will remain under quasi zonal flow aloft, while a surface high pressure retreats eastward. Meanwhile the remnants of Patricia merge with a shortwave trough over Texas. The resulting shortwave will then begin to lift northeastward along the gulf coast and mid south. Overnight Monday another shortwave trough approaches from the west. The uncertain begins on Tuesday as the two systems begin to interact and the southern wave lifts more into an open wave over the mid MS valley. The model differences become whether or not the moisture can spread northward before the western trough arrives. As of now the best chances for precip during the Tuesday and Tuesday night time frame stay across eastern KS. The ECMWF is the only deterministic model with QPF in the forecast, while the other models are further east. Therefore there is a chance we go another week with no appreciable rainfall. The models are then hinting at shortwave strengthening across the southwest US and lifting back north over the plains. Rather this low becomes cut off from the main flow or lifts as a more open wave is unknown. Late next week is the next better chance for widespread rain for the region. Temperatures remain near normal with highs in the 60s and lows in the 40s. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON) ISSUED AT 1150 AM CDT SAT OCT 24 2015 Dry air will lead to VFR conditions. && .TOP Watches/Warnings/Advisories...NONE. && SHORT TERM...Barjenbruch LONG TERM...Sanders AVIATION...Wolters
Hazardous weather outlook, Oct 24, 3:42 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 342 AM CDT SAT OCT 24 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-250845- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 342 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.